Jump to content

Kish

Just Registered
  • Content Count

    4
  • Joined

  • Last visited

Everything posted by Kish

  1. Thank you all for your replies. I appreciate the concern/sympathy/etc. :) Princessrolo: The experience was a bit disturbing, but to be honest, I didn't think it was that bad. In some ways, it was amusing to watch such strange visual distortions... but concerning as well. Of course, it would not have been fun at all to hallucinate vivid nightmarish things, so I think I got lucky with a "tame" experience. Herald: Some interesting information you have there... if it helps your research at all, there are a few more pieces of information that may be relevant. One is something I phrased incorrectly in my first post: my dosage of Wellbutrin was reduced well before starting Celexa (2 or 3 weeks, I believe). Also, this might be totally unrelated, but I read that serotonin is located mainly in the gastrointestinal tract, and I suffer from gastroparesis (meaning that my stomach does not empty as quickly as it should). I wonder if my condition is part of the reason I reacted badly to an SSRI. I wonder if my gastroparesis may already be upsetting the balance of serotonin somehow, since apparently serotonin is part of what controls intestinal movements, which is exactly what the condition creates a problem with. Deepster: I'm so sorry you had to go through that! My experience with antidepressants not working has been rather limited, but I understand it must be very frustrating for them to do more harm than good. I think I see a trend here... maybe the Celexa was only giving me hallucinations when I was in bed in the dark because I was starting to get tired and fall asleep. It appears that the hallucinogenic effects are much more potent when asleep or nearly so. Well, as I mentioned above, I'm glad that all I experienced was visual distortions, not actually imagining objects that weren't there, or having vivid nightmares, etc. Anyway, I'm very happy to hear that even after that experience, you were able to find an AD that works for you. Hope I can find one too. :) -- update -- I'm beginning to think that anything messing with serotonin is not going to work for me. :P My doc had me start another medicine yesterday: Cymbalta, a SNRI. I'm not really sure how an SNRI is different from a SSRI, but it affected me in exactly the same way. When I went to take a nap earlier today, I noticed everything in my room was wobbling around... again. I think it was actually more severe this time. The objects were bouncing, teleporting, swinging around and bending rather quickly and dramatically. Right now, when I look at things, my vision gets a bit blurred and it seems to move slightly. I also think my pupils are more dilated than they should be. I tried looking into a light to make them smaller, and they shrank a bit then reverted back to their previous size quite quickly. My head feels a bit strange, too... kind of like a headache. I have been very tired as well, but I think that's more from lack of sleep and/or poor nutrition than anything else. I've already decided to stop taking it, and will call my doc tomorrow to tell her what happened. I'm kind of disappointed that yet another AD has just been "eliminated" from my options due to this crazy side effect. I don't really know how to react. Maybe I should just stop trying antidepressants, since the ones my doc will have me try next will probably have worse side effects. I have been considering discontinuing seeing my therapist, as well... mostly because I've been seeing her since this Spring, and don't think it has helped. She told me last time I saw her that she thought I wasn't "showing up" (I was there physically but not mentally), I wasn't reacting enough to what she said, and I wasn't willing to put in the necessary effort to "get better". I don't think she understands that I'm just a very shy person, and my body language says "I'm not listening" even if I am paying very close attention... I do find it difficult to face my issues, though. :(
  2. First off, don't worry - I have already stopped taking Celexa; my psychologist told me to stop when I called her to tell her about this side effect. I guess I would just like to see if anything can be learned from my experience with this medicine. After I decided Wellbutrin wasn't helping me, my psychologist reduced my Wellbutrin dose to 150 mg/day and had me try adding Celexa at 20 mg/day. After 3 days on Celexa, I started noticing something very unusual. When I laid down in bed in the dark and looked up at my ceiling, walls, etc., whatever I focused on would start moving. Usually it was a relatively slow wobbling back and forth, or the object would stretch, compress, or bend to the side. When I looked at my hand, my fingers would fade away and disappear, and when I moved my hand, I had a "visual lag" and saw "copies" of my hand waving around, like an action cartoon. When I looked at bright lights in my room (light through the crack of my door; my digital clock), it would appear to vibrate quite violently. When it was at its worst (right before I called my doc and stopped the meds - it had been getting gradually worse over the 4 total days I took them), the "hallucinations" would also occur (a lot less severely) when I laid in bed with the lights on, and to a very small extent, when I was not lying down at all (ex. when I was sitting and having breakfast, I looked at the chair across from me, and it began to move a bit.) Overall, though, it was only really significant while lying down in the dark. I have no idea why it was only bad in the dark. I'm not sure whether to call these hallucinations or simply distortions of my vision, or something. My psychologist said she found this side effect "alarming" because she had never heard of it before, and told me to stop the medicine. I really don't know what was going on! I was wondering if anyone has heard of anything like this before. Does it mean I should avoid all SSRI's? Since neither Celexa nor Wellbutrin will help with my symptoms of depression, I don't know what to try next. I should be talking to my psychologist tomorrow to discuss trying a different medicine. Hopefully whatever she decides to give me next will not make me "trip out" as well. :P IF ANYONE ELSE HAS HALLUCINATIONS WHILE USING CELEXA, CALL YOUR DOCTOR!!! It is listed as a serious (though I believe quite rare) side effect, which merits stopping the medicine.
  3. Thank you for your reply. :) Comparing my reaction to yours and those of others on this forum has given me quite a bit of insight. It's been 84 days now (12 weeks), and my doctor increased my dosage to 450 mg a day shortly after my first post, and I still haven't noticed any difference at all. I find myself worrying about a lot of things and crying for no reason, and my stomach issues have been moderate to severe. I'm pretty convinced now that WB just isn't effective for me... which absolutely sucks, because it seems like every other antidepressant will cause weight gain and sexual side effects. I wonder if it would be reasonable to stay on WB and add another antidepressant, just to "counter-act" those side effects. Anyway... since my doctor is at my school, and I'm home for the summer, I won't be seeing her in person again for nearly three months. Guess I'll just have to wait until then to try something new. Does anyone know of any other antidepressants that don't have side effects like WB? I'm mostly worried about gaining weight.
  4. Hi, I'm a 19 year old female and have been depressed for about 5 years. I've been taking bupropion for 46 days (6.5 weeks), and it's the first antidepressant I've taken. I don't drink, smoke, or do drugs. My psychiatrist started me with 150 mg for 4 days, then 150 twice a day for about 3 weeks, and now I'm on "Wellbutrin XL 300 mg" once daily. I have read a lot of posts about this "wellbutrin honeymoon," where you feel great the first few weeks, and people saying they had very dramatic reactions at first (extreme emotions or feeling "drugged"). I haven't had any of these feelings, and I wonder if this means it isn't working. It's hard to say if the medicine has improved my depression. I feel pretty much exactly the same as before - no side effects, no nothing. I may not be crying or worrying excessively about schoolwork as often, but I still feel very worried about my future, still have self-disliking thoughts, and tend to get upset or offended too easily by things people say. My main issue, though, is that none of my physical symptoms of depression have gotten any better. My psychiatrist said that these physical symptoms should have started improving 3 weeks ago. The symptoms include feeling sick to my stomach all the time (ranging from moderate to severe), not feeling hunger (although I like this symptom), feeling tired all the time, feeling weak, aches (head, neck, shoulders, and back mainly), and feeling very strained during physical activity (lightheaded, short of breath, weakness in legs). I wonder if it is a dosage problem. I have quite a large body (6 feet tall, 170 lbs) and usually bigger people need higher doses of medicine to be effective, right? Or does it not work that way with AD's? I very often get the feeling that drugs "don't work" on me (pain killers never work unless they're something as potent as vicodin; drinking coffee seems to have no effect on me; antacids such as Tums or Flexeril have no effect). I'm not sure if bupropion just isn't the right AD for me, or if I need to wait longer or take a higher dose. I'm reluctant to ask for a different medicine because bupropion doesn't increase appetite or have sexual side effects like most others. Any advice would be appreciated; thank you very much for reading!
×
×
  • Create New...